Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Tampa Bay, FL

April 23, 2015Hardee County, Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 23, 2015, 1:41 PM EDT for Hardee County, Manatee County, Sarasota County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2015, 1:41 PM EDT (17:41 UTC)
Expired
Apr 23, 2015, 2:15 PM EDT
In force
34 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hardee County, FL, Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 33 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 1:45 PM EDTTSTM WND DMG5 Wnw Lake Manatee Stat, FLNUMEROUS TREES DOWN AND ONE LARGE OAK TREE DOWN ON HOUSE ON 115 AVE NE BRADENTON. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS52 KTBW 231741
SVRTBW
FLC049-081-115-231815-
/O.NEW.KTBW.SV.W.0004.150423T1741Z-150423T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
141 PM EDT THU APR 23 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA...
  WESTERN HARDEE COUNTY IN CENTRAL FLORIDA...
  NORTH CENTRAL SARASOTA COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 215 PM EDT

* AT 141 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEWOOD RANCH...OR 10 MILES
  EAST OF BRADENTON...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKEWOOD RANCH...MYAKKA CITY...THE MEADOWS...LAKE MANATEE STATE
  PARK AND HIDDEN RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2741 8253 2757 8244 2746 8205 2721 8218
TIME...MOT...LOC 1741Z 294DEG 23KT 2746 8242 

$$
1 follow-up statement
300 
WWUS52 KTBW 231818
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
218 PM EDT THU APR 23 2015

FLC049-081-115-231828-
/O.EXP.KTBW.SV.W.0004.000000T0000Z-150423T1815Z/
MANATEE FL-HARDEE FL-SARASOTA FL-
218 PM EDT THU APR 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MANATEE...WESTERN
HARDEE AND NORTH CENTRAL SARASOTA COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2741 8253 2757 8244 2746 8205 2721 8218
TIME...MOT...LOC 1817Z 294DEG 23KT 2746 8242 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:00 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Apr 23, 8:00 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
800 AM EDT THU APR 23 2015

.UPDATE... A CLUSTER OF THUNDERSTORMS WILL MOVE ASHORE FROM HERNANDO
COUNTY SOUTHWARD TO PINELLAS COUNTY THROUGH 14/15Z. ADDITIONAL
SHOWER DEVELOPMENT IS BEGINNING FURTHER NORTH THAT WILL LIKLEY
EVENTUALLY IMPACT CITRUS AND LEVY COUNTY THIS MORNING. MOSTLY CLEAR
SKIES OVERNIGHT ACROSS THE NORTHERN NATURE COAST/BIG BEND REGION
ALLOWED FOR SOME RADIATIONAL COOLING TO TAKE PLACE. AS OF 7AM WE SAW
TEMPERATURES/DEWPOINTS CONSIDERABLY COOLER OVER THESE NORTHERN AREAS
THAT DOWN TOWARD THE I-4 CORRIDOR AND SOUTHWARD. THE COOLING HAS
ALLOWED FOR A SUBTLE LAND BREEZE/DRAINAGE FLOW TO DEVELOP AND TURN
THE WINDS OFFSHORE ALONG THE NATURE COAST. THIS PROCESS HAS DONE TWO
THINGS. ONE THE DIFFERENTIAL COOLING HAS RESULTED IN SUBTLE LOW
LEVEL FRONTOGENESIS ACROSS APALACHEE BAY...AND ALSO SET UP A DECENT
DIRECTIONAL CONVERGENCE ZONE OVER OUR NORTHERN WATERS. IT IS THIS
SURFACE CONVERGENCE/FOCUS AND THE FRONTOGENESIS CIRCULATION THAT
SEEMS TO BE THE MAIN PLAYER IN THIS DEVELOPMENT OF THIS CONVECTIVE
CLUSTER. WILL EXPECT TO CONTINUE SEEING DEVELOPMENT ACROSS THIS ZONE
UNTIL DIURNAL HEATING IS ABLE TO WEAKER/REVERSE THE LAND BREEZE FLOW
OFF THE NATURE COAST. WILL RAISE POPS ALONG AND NORTH OF THE I-4
CORRIDOR FOR THE REST OF THE MORNING. STILL APPEARS THAT ONCE THIS
INITIAL ROUND OF STORMS ACROSS THE NORTHERN FORECAST AREA ENDS THAT
THE MAJORITY OF SECOND HALF OF THE DAY CONVECTION WILL BE INLAND
ACROSS OUR SOUTH-CENTRAL ZONES. HOWEVER...WILL CONTINUE TO MONITOR
THE LATEST CONVECTION ALLOWING GUIDANCE AND ADJUST THIS AFTERNOON
FORECAST BASED ON HOW THIS GREATER THAN EXPECTED MORNING ACTIVITY
EFFECTS THE SEA-BREEZE FORMATION.

&&

.PREVIOUS DISCUSSION (TODAY-FRIDAY)... A CONVECTIVE COMPLEX OVER THE
CENTRAL-EASTERN GULF OF MEXICO EARLY THIS MORNING IS ASSOCIATED WITH
A VORT MAX THAT WILL CONTINUE TO SHIFT EASTWARD THROUGH THE REST OF
THE MORNING HOURS. RADAR IMAGERY SHOWS SOME SHOWERS OVER THIS REGION
AND WOULD EXPECT THIS ACTIVITY TO SHIFT EASTWARD AS WELL...MAKING IT
INTO OUR SOUTHERN COASTAL WATERS AND POSSIBLY EVEN COASTAL SOUTHWEST
FLORIDA BEFORE DAYBREAK. THIS IS SUPPORTED BY THE LATEST HRRR AND
OTHER HIGH-RES GUIDANCE. FOR THE REST OF TODAY...ANOTHER VORT MAX
WILL APPROACH FROM THE NORTHWEST WITH WEAK HIGH PRESSURE AT THE
SURFACE AND A FRONTAL BOUNDARY MOVING INTO THE SOUTHEAST. AS FAR AS
RAIN CHANCES GO...EXPECT THE ACTIVITY OVER THE GULF TO SHIFT
SOUTHEAST THROUGH THE MORNING AND THEN WE WILL TRANSITION TO MORE
SEA-BREEZE/DIURNAL SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON
HOURS...WITH THE BEST CHANCES OVER INLAND AREAS AS THE WEST COAST
SEA BREEZE FORMS AND SHIFTS INLAND. THE WEAK FRONTAL BOUNDARY WILL
SINK SOUTH INTO NORTHERN FLORIDA TONIGHT INTO EARLY FRIDAY WITH
MOSTLY QUIET CONDITIONS EXPECTED ACROSS THE FORECAST AREA. UPPER-
LEVEL RIDGING WILL START TO BUILD OVER THE GULF DURING THE DAY WITH
SURFACE HIGH PRESSURE CENTERED TO THE NORTHEAST. SHOWER AND
THUNDERSTORM ACTIVITY DURING THE AFTERNOON WILL BE FOCUSED MAINLY
OVER SOUTHWEST FLORIDA. AS FAR AS TEMPERATURES...STILL LOOKING AT
ABOVE NORMAL VALUES TO END THE WEEK.

.LONG TERM (FRIDAY NIGHT-THURSDAY)...
CUT-OFF U/L LOW WILL MOVE OVER NEW ENGLAND WITH THE TROUGH AXIS
WELL OFF THE EASTERN SEABOARD. WEST COAST TROUGH WILL PERSIST WITH
BROAD RIDGING DOWNSTREAM OVER THE GULF OF MEXICO WITH A RIDGE AXIS
NORTH THROUGH THE TENNESSEE VALLEY. AN U/L DISTURBANCE WILL BE
EJECTED EAST ACROSS THE MID/LOWER MISSISSIPPI VALLEY FRIDAY NIGHT
TO THE TENNESSEE VALLEY ON SATURDAY. ONSHORE WESTERLY BOUNDARY
LAYER FLOW ACROSS THE FLORIDA PENINSULA WILL PUSH THE WEST COAST
SEA BREEZE BOUNDARY INLAND RATHER QUICKLY...WHICH WILL KEEP MOST
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EAST OF THE FORECAST
AREA.

U/L ENERGY OVER THE PACIFIC NORTHWEST WILL SINK SOUTHEAST AND CUT-
OFF OVER THE FOUR CORNERS AREA SUNDAY WITH STRONG U/L QUASI-ZONAL
FLOW PERSISTING ACROSS THE SOUTHERN TIER OF THE U.S.  A WEAK FRONTAL
BOUNDARY WILL STALL ACROSS THE SOUTHEAST U.S. WITH DEEP TROPICAL
MOISTURE SOUTH OF THE BOUNDARY ACROSS THE FLORIDA PENINSULA.  A WEAK
U/L DISTURBANCE WILL TRACK ACROSS THE FLORIDA PENINSULA SUNDAY WITH
A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE
TAMPA BAY AREA AND OVER THE INTERIOR.  THE U/L LOW OVER THE
SOUTHWEST U.S. WILL BEGIN TO OPEN UP AND PUSH EAST ACROSS THE
SOUTHERN PLAINS MONDAY WHICH WILL INDUCE WEAK U/L RIDGING OVER THE
GULF OF MEXICO.  COMBINATION OF DAYTIME HEATING AND SUFFICIENT DEEP
LAYER MOISTURE AND WEAK ATMOSPHERIC INSTABILITY WILL CREATE A CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY AFTERNOON.

COMPLEX PATTERN TAKING SHAPE MIDDLE OF NEXT WEEK AS THE U/L LOW
MOVING OUT OF THE SOUTHERN PLAINS MAY BE ABSORBED BY NORTHERN STREAM
ENERGY OVER THE MID MISSISSIPPI RIVER VALLEY ON TUESDAY. THIS WILL
CREATE GOOD U/L DIFFLUENCE OVER THE LOWER MISSISSIPPI VALLEY WITH AN
AREA OF LOW PRESSURE DEVELOPING AND PUSHING SLOWLY EAST TO THE
SOUTHEAST U.S. ON WEDNESDAY.  HIGH DEGREE OF UNCERTAINTY ON THIS
EVOLVING SYSTEM AS THE U/L PATTERN SUGGESTS A DIGGING STRONG U/L
DISTURBANCE APPROACHING THE SOUTHEAST U.S. WITH STRONG DYNAMICS/LIFT
DEVELOPING OVER WEST CENTRAL AND SOUTHWEST FLORIDA TUESDAY NIGHT AND
WEDNESDAY.  A COLD FRONT WILL MOVE ACROSS THE EASTERN GULF OF MEXICO
AND THE FLORIDA PENINSULA TUESDAY NIGHT AND WEDNESDAY WITH
SHOWERS/THUNDERSTORMS LIKELY DEVELOPING AHEAD OF THE FRONT AND
SPREADING OVER THE FORECAST AREA WITH A FEW STRONG STORMS POSSIBLE
WITH LOCALLY HEAVY RAIN.

U/L ENERGY WILL LIFT RAPIDLY NORTHEAST ON THE EAST SIDE OF THE L/W
TROUGH WEDNESDAY NIGHT AND THURSDAY WITH THE SURFACE LOW LIFTING TO
THE MID ATLANTIC COAST. DRIER COOLER AIR WILL ADVECT ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA IN THE WAKE OF THE COLD FRONT.

&&

.AVIATION... CLUSTER OF SHOWER AND STORMS MOVING ASHORE WILL IMPACT
KTPA/KPIE/KLAL THIS MORNING WITH POTENTIAL BRIEF HEAVY DOWNPOURS.
TERMINALS SOUTH OF I-4 CORRIDOR SHOULD SEE A CONTINUATION OF VFR
CONDITIONS THIS MORNING...FOLLOWED BY A CHANCE FOR AFTERNOON STORMS
DEVELOPING ALONG THE SEA BREEZE.

&&

.MARINE...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS
TODAY...BUT OTHERWISE EXPECT BENIGN CONDITIONS TO CONTINUE
THROUGH THE FIRST PART OF THE WEEKEND WITH NO HEADLINES EXPECTED.
WINDS WILL INCREASE BRIEFLY LATE SATURDAY NIGHT INTO SUNDAY...BUT
THEN DIMINISH AGAIN FOR EARLY NEXT WEEK.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  73  89  72 /  40  20  20   0
FMY  88  72  89  73 /  50  20  30  10
GIF  88  70  88  71 /  50  20  20  10
SRQ  83  71  86  70 /  40  30  10   0
BKV  86  66  88  66 /  30  20  10   0
SPG  84  75  86  75 /  40  30  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Apr 23, 4:39 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
439 AM EDT THU APR 23 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-240845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
439 AM EDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE INTERIOR.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTEROON THUNDERSTORMS ARE EXPECTED
SUNDAY...MONDAY...AND TUESDAY AFTERNOONS. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. STRONGER STORMS ARE
POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT PUSHES ACROSS
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Apr 23, 9:10 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
910 AM EDT THU APR 23 2015

FLZ052-251-231400-
INLAND HILLSBOROUGH FL-POLK FL-
910 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HILLSBOROUGH AND
SOUTHWESTERN POLK COUNTIES UNTIL 1000 AM EDT...

AT 909 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAKELAND LINDER AIRPORT...OR 5 MILES SOUTHWEST OF
LAKELAND...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...LAKELAND LINDER
AIRPORT...MEDULLA...JAN PHYL VILLAGE...FUSSELS CORNER...FORT MEADE...
MULBERRY...EAGLE LAKE...BARTOW MUNICIPAL AIRPORT...LAKELAND
HIGHLANDS...WAHNETA...INWOOD...CRYSTAL LAKE...HIGHLAND CITY...WILLOW
OAK...ALTURAS AND HOMELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2789 8217 2804 8213 2804 8170 2776 8170
TIME...MOT...LOC 1309Z 282DEG 27KT 2796 8202
Special weather statement, Apr 23, 10:44 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1044 AM EDT THU APR 23 2015

FLZ050-151-155-231530-
COASTAL MANATEE FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
1044 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HILLSBOROUGH...WEST
CENTRAL MANATEE AND SOUTH CENTRAL PINELLAS COUNTIES UNTIL 1130 AM
EDT...

AT 1043 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORT DESOTO PARK...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM HAS THE POTENTIAL TO PRODUCE A WATERSPOUT OFFSHORE.

LOCATIONS IMPACTED INCLUDE...
BRADENTON...FORT DESOTO PARK...ST. PETE BEACH...ANNA MARIA...TIERRA
VERDE...WEST BRADENTON...HOLMES BEACH AND PALMA SOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2760 8276 2752 8269 2762 8274 2765 8272
      2771 8274 2762 8270 2764 8269 2752 8267
      2752 8264 2758 8260 2753 8261 2753 8263
      2748 8262 2750 8272 2757 8277
TIME...MOT...LOC 1443Z 280DEG 14KT 2763 8279
Special weather statement, Apr 23, 10:54 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1054 AM EDT THU APR 23 2015

FLZ050-231530-
PINELLAS-
1054 AM EDT THU APR 23 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PINELLAS COUNTY...

AT 1049 AM EDT...A STRONG THUNDERSTORM WAS OVER PINELLAS PARK...
MOVING EAST AT 10 MPH. THIS STORM ALONG WITH SHOWERS ARE SLOW
MOVING AND PRODUCING HEAVY RAINFALL...WITH STREET FLOODING
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...ST. PETERSBURG...
SOUTH HIGHPOINT...RIDGECREST...HARBOR BLUFFS...BAY PINES...FEATHER
SOUND...WEST AND EAST LEALMAN...KENNETH CITY...MADEIRA BEACH...
BELLEAIR...REDINGTON SHORES...BELLEAIR BLUFFS...REDINGTON BEACH...
INDIAN SHORES...NORTH REDINGTON BEACH AND SAINT PETE CLEARWATER
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2797 8282 2796 8280 2798 8283 2797 8269
      2796 8272 2791 8268 2778 8274 2783 8277
      2780 8278 2778 8278 2784 8282 2782 8281
      2781 8283 2786 8285
TIME...MOT...LOC 1449Z 283DEG 11KT 2786 8271
Special weather statement, Apr 23, 11:47 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1147 AM EDT THU APR 23 2015

FLZ155-255-231630-
COASTAL MANATEE FL-INLAND MANATEE FL-COASTAL MANATEE FL-
INLAND MANATEE FL-
1147 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MANATEE COUNTY UNTIL 1230 PM
EDT...

AT 1146 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST BRADENTON...OR NEAR PALMETTO...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH VERY HEAVY RAINFALL. THIS STORM HAS SHOWN SOME WEAK ROTATION ON
RADAR AND WILL BE MONITORED FOR WATERSPOUT DEVELOPMENT NEAR THE
COAST.

LOCATIONS IMPACTED INCLUDE...
BRADENTON...PALMETTO...ANNA MARIA...SOUTH BRADENTON...WEST SAMOSET...
WHITFIELD...MEMPHIS...ELLENTON...WEST BRADENTON...HOLMES BEACH...
ONECO...BAYSHORE GARDENS...SAMOSET AND CORTEZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2753 8274 2750 8261 2755 8257 2757 8259
      2757 8255 2754 8242 2740 8249 2741 8258
      2745 8266 2746 8266 2746 8268 2747 8264
      2750 8264 2749 8268
TIME...MOT...LOC 1546Z 296DEG 16KT 2751 8267
Special weather statement, Apr 23, 12:57 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1257 PM EDT THU APR 23 2015

FLZ151-155-251-255-260-231745-
COASTAL MANATEE FL-INLAND HILLSBOROUGH FL-INLAND MANATEE FL-
COASTAL MANATEE FL-INLAND SARASOTA FL-INLAND MANATEE FL-
COASTAL HILLSBOROUGH FL-
1257 PM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MANATEE...
SOUTHWESTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL
145 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF MEMPHIS...OR 8 MILES SOUTHEAST OF DOWNTOWN SAINT
PETERSBURG...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRADENTON...LAKEWOOD RANCH...PARRISH...MEMPHIS...ELLENTON AND LAKE
MANATEE STATE PARK.

LAT...LON 2762 8257 2762 8256 2763 8256 2770 8252
      2757 8222 2737 8242 2756 8257 2758 8256
      2758 8257
TIME...MOT...LOC 1657Z 310DEG 22KT 2766 8257

TPB
Local storm report, Apr 23, 1:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
117 PM EDT THU APR 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     5 SE PINELLAS POINT     27.66N 82.60W
04/23/2015  M40 MPH          GMZ830             FL   BUOY

            MIDDLE TAMPA BAY BUOY REPORTED A WIND GUST OF 35 KNOTS.

&&

TBARRON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:10 AM EDTSpecial Weather StatementTBWPolk50 min
Apr 23, 10:37 AM EDTSpecial Marine WarningTBW23 min
Apr 23, 10:44 AM EDTSpecial Weather StatementTBWManatee46 min
Apr 23, 10:54 AM EDTSpecial Weather StatementTBWPinellas36 min
Apr 23, 11:05 AM EDTSpecial Marine WarningTBW25 min
Apr 23, 11:15 AM EDTAreal Flood AdvisoryTBWPinellas60 min
Apr 23, 11:46 AM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas3 hr
Apr 23, 11:47 AM EDTSpecial Weather StatementTBWManatee43 min
Apr 23, 12:48 PM EDTSpecial Marine WarningTBW27 min
Apr 23, 12:57 PM EDTSpecial Weather StatementTBWManatee48 min
Apr 23, 1:50 PM EDTSpecial Weather StatementTBWDeSoto25 min
Apr 23, 1:58 PM EDTSpecial Weather StatementTBWHighlands32 min
Apr 23, 2:02 PM EDTAreal Flood AdvisoryTBWHighlands118 min
Apr 23, 2:21 PM EDTSpecial Weather StatementTBWDeSoto39 min
Apr 23, 2:22 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota53 min
Apr 23, 5:59 PM EDTSpecial Weather StatementTBWPolk31 min
Apr 23, 6:35 PM EDTSpecial Weather StatementTBWPolk25 min
Apr 23, 6:39 PM EDTSpecial Weather StatementTBWSumter36 min
Apr 23, 7:09 PM EDTSpecial Weather StatementTBWOsceola36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.